MAUDE Adverse Event Report: HOLOGIC, INC ATEC 0912-20; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC 0912-20; INSTRUMENT, BIOPSY
Model Number ATEC 0912-20
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Event or Problem Description
It was reported by the dealer that during an atec biopsy procedure on (b)(6) 2025, that "call received from the customer that they are seeing particles, after the biopsy procedure.We went there and isolated the particle.It is a hard material probably some part of the needle." it is reported that the procedure was completed with the same device and no harm to the patient or user was reported.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported by the dealer that during an atec biopsy procedure on (b)(6) 2025, that "call received from the customer that they are seeing particles, after the biopsy procedure.We went there and isolated the particle.It is a hard material probably some part of the needle." it is reported that the procedure was completed with the same device and no harm to the patient or user was reported.No further information is currently available.The device was not returned to the post market quality laboratory for investigation.Visual and functional inspection could not be conducted.Root cause analysis did not identify the most probable root cause.The investigation included a comprehensive review of device history records, complaint data, risk assessments, and visual testing results.Biocompatibility testing on the atec disposable device, where the protective sheath components were tested and proved as safe meaning that no potential adverse reactions or harms are expected in the patients after the normal use of the atec device.Additionally, atec breast biopsy device instructions for use (ifu), contains in the warnings and precautions section the following statement regarding sheathed portion of the needle ¿avoid operator or instrument contact with the sheathed needle portion of the atec breast biopsy device¿.Further, on the same page, the ifu specifies the following regarding the use of product: ¿the biopsy procedure should be performed only by persons having adequate training and familiarity with this procedure.¿ both of those statements reflect the need of the right technique, to avoid damage to the protective sheath during the removal of it.Conclusion: the reported issue has not been confirmed.A comprehensive review was conducted, including device history records, complaint data, and risk assessments.Capa/hra/ncr/scar are not deemed required at this moment by this event.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: the dhr was reviewed for the corresponding lot, and no relevant risk factors were found in the manufacturing process.

Brand Name
ATEC 0912-20
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23708469
Report Number1222780-2025-00613
Device Sequence Number21481607
Product Code KNW
UDI-Device Identifier15420045504868
UDI-Public(01)15420045504868(17)270114(10)E25A14RA
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATEC 0912-20
Device Catalogue NumberATEC 0912-20
Device Lot NumberE25A14RA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown